Bad first day on Strattera

Discussion in 'disABILITIES Community Board' started by herdtoDisney, Jan 26, 2012.

  1. herdtoDisney

    herdtoDisney DIS Veteran

    Joined:
    Jul 22, 2010
    Messages:
    999
    :eek:

    Ds took his first dose of Strattera, got naseaus, went to school, school called me an hour later, he's now home sleeping on the sofa.

    I had him take the pill this morning, THEN made him breakfast. I guess tomorrow I will have him eat FIRST and then give it. He's 15 btw. I hope this nausea does not continue :confused:

    We have not ever had a good experience with ADHD meds. We are on #3. I'm just feeling discouraged right now :sad2:
     
  2. Avatar

    Google AdSense Guest Advertisement


    to hide this advert.
  3. poohguys

    poohguys DIS Veteran

    Joined:
    Apr 6, 2005
    Messages:
    514
    My DS has not taken Straterra. Luckily he has not had bad side effects like that from either one he has been on. I just wanted to say good luck and hope that you find one that works for him :)
     
  4. clm10308

    clm10308 DIS Veteran

    Joined:
    Jun 23, 2010
    Messages:
    790
    Could the dosage be too high for him?
    My DD used Daytrana which is a patch, so no stomach upset.

    I hope everything works out for him.
     
  5. Nik's Mom

    Nik's Mom Karl Pilkington is a genius

    Joined:
    Dec 22, 2001
    Messages:
    6,438
    My youngest ds has been on I think 6 or 7 different meds, also trying different doses. It's so hard to find the right medication. Hang in there.
     
  6. kirbydog48

    kirbydog48 DIS Veteran

    Joined:
    Mar 16, 2006
    Messages:
    963
    My son has been on Strattera for about 3 years. He had some nausea initially for a few days, then it stopped. I feed him breakfast first, then he takes his pill. Just be aware that it can take a few weeks for it to fully take effect. My son is 12, weighs about 120 pounds and takes 80 mg.
     
  7. herdtoDisney

    herdtoDisney DIS Veteran

    Joined:
    Jul 22, 2010
    Messages:
    999
    Ds has taken 25 mg, at night after dinner, for two days now-he told me earlier it made his heart beat fast, and sure enough, I can feel his chest and it's 'thumpy' (beating strongly). :confused3 That's scary to me, although he seems fine otherwise. We are having him drink a big glass of water to dilute the strattera in his system and I'm calling the doc in the morning.

    I guess this isn't the med for him. I'm at a loss tonight :confused:
     
  8. Hasil72

    Hasil72 DIS Veteran

    Joined:
    Apr 21, 2006
    Messages:
    513
    Any update? My DS was on Strattera for a few years, luckily without any huge issues, but we gave it to him before bed because it made him sleepy.

    Hang in there! It's hard enough making the decision to medicate then it's a roller coaster trying to find the right med and the right dose.
     
  9. herdtoDisney

    herdtoDisney DIS Veteran

    Joined:
    Jul 22, 2010
    Messages:
    999
    I called the doc on Tues and we discontinued Strattera. I asked him to prescribe something else, as he had JUST seen ds last week (this is a psychriast (sp) at the place where ds' therapist is) and he refused to except in person-and with my work and his limited schedule and our vacation, is not until the 22nd :eek:

    So for now, he's on nothing. I am trying to have dh handle school and stuff because I need a break and he needs to get real about it (dh is an adult with untreated adhd). I can't wait to go to Disney in 10 days and get a break from it all :cool1:
     

Share This Page